display | more...
Ever since I've been taking these large once-a-day vitamins before going to bed, my urine has been turning a vividly bright yellow in the morning. This is most likely due to the Vitamin B9, indicating its high concentration (it is water-soluable). But why, oh why, is it just passing through my system instead of being used? There are a few reasons:

  • Poor absorption: Our bodies were designed to get nutrients from the food we eat, not a little pill. So if a vitamin supplement isn’t designed well, it will pass right through. Therefore I choose supplements that are easily absorbed and I take them with meals to cut the losses.
  • Saturation: If I eat a well-balanced diet every day and my body is saturated with nutrients, then it will keep less of the supplement. The body will absorb what it needs from the supplement to fill in the gaps.
  • Megadosing: If I take too much of a supplement, my body will pass on what it doesn’t need. Vitamin supplements should contain amounts “near” the RDI. Slight increases above the RDI are good for people that exercise, but huge amounts all at once is just money down the drain.
  • Hydration: A high concentration of the water-soluble vitamin is normal in the morning, but if bright yellow urine occurs during the day, this can simply mean you are not keeping hydrated. Generally, the less color in your urine, the better.
  • Log in or register to write something here or to contact authors.